Informa Life Sciences is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Janet Woodcock, MD

OPENING KEYNOTE: Priorities for FDA’s Drug Center in 2017

U.S. Food and Drug Administration (FDA)

7 am 8 am (60 mins)

Main agenda

Registration and Continental Breakfast

8 am 8:15 am (15 mins)

Main agenda

Welcome & Opening Remarks

  • Nielsen Hobbs - Editor, The Pink Sheet

8:15 am 9 am (45 mins)

Main agenda

OPENING KEYNOTE: Priorities for FDA’s Drug Center in 2017

The head of CDER will highlight the drug center's 2016 accomplishments, as well as challenges the drug center faces for next year.

  • Keynote Speaker Janet Woodcock, MD - Director, Center for Drug Evaluation & Research (CDER), U.S. Food and Drug Administration (FDA)

9 am 10:15 am (75 mins)

Main agenda

Panel Discussion: 2016 CDER New Drug Review

As the FDA closes in on approving its 50th “Breakthrough” product: 

·        Get an update on FDA’s drug review program and successful regulatory initiatives, like that coveted Breakthrough Drug 

·        Hear an update on post marketing safety from the Office of Surveillance and Epidemiology

·        Take part in a follow-up discussion about trends in new drug approvals, with executives from biopharma companies that have recently brought innovative medicines to market. 

  • Moderator Nielsen Hobbs - Editor, The Pink Sheet
  • Panelist Gerald Dal Pan, MD, MHS - Director, Office of Surveillance and Epidemiology, U.S. Food and Drug Administration (FDA)
  • Panelist John Jenkins, MD - Director, Office of New Drugs, U.S. Food and Drug Administration (FDA)
  • Panelist Sandra Milligan, MD, JD - Senior Vice President, Global Regulatory Affairs and Clinical Safety, Merck & Co

10:15 am 10:45 am (30 mins)

Main agenda

Networking Break

10:45 am 11:30 am (45 mins)

Main agenda

Panel Discussion: Health Care Reform in a Trump Administration Now?

Donald Trump resides at the White House come January 2017, and health care reform will remain a significant issue. From “repeal and replace” to “something terrific,” what is the future of the Affordable Care Act under a new administration and what reforms are on the horizon?

  • Moderator Ipsita Smolinski - Managing Director, Capitol Street
  • Panelist Kathleen Weldon Tregoning - Senior Vice President, Corporate Affairs, Biogen
  • Panelist Hector De La Torre - Executive Director, Transamerica Center for Health Studies
  • Panelist John Bardi - Vice President, Government Affairs, & Digital Medicines Business Development, Otsuka America Pharmaceutical, Inc. (OAPI)

11:30 am 12:15 pm (45 mins)

Main agenda

Panel Discussion: FDA and Patient Advocacy: After Eteplirsen

Case Study on the Eteplirsen experience and a panel follow up on what precedence this sets, if any, as well as FDA Communications and Transparency Expectations in Biopharma

What lessons have regulators and patient advocates taken away from the Eteplirsen review process and how can they be adopted by other patient advocacy groups?

  • Moderator Meg Tirrell - Biotech and Pharma Reporter, CNBC
  • Panelist Cynthia Bens - Vice President of Public Policy, Alliance for Aging Research
  • Panelist Chris Garabedian - Healthcare Executive
  • Panelist Christine McSherry - Executive Director, Jett Foundation

12:15 pm 1:15 pm (60 mins)

Main agenda

Networking Lunch

Mix and mingle with your regulatory peers from both the FDA/CMS Summit for Biopharma Executives and the new CDRH/Payer Summit for Medical Devices.

1:15 pm 2:15 pm (60 mins)

Main agenda

Panel Discussion: Bringing Transparency to Drug Price

What is the real cost of a drug? It’s often hard to know, thanks to byzantine pricing and rebating strategies. Drug price scrutiny and the increasing leverage of payers may impact pharma’s profits, but it’s unclear whether it will impact prices themselves.  Among other initiatives focused on drug price transparency, over the past two years at least ten states including California and Massachusetts have introduced bills designed to rein in costs associated with specialty therapeutics.

  • Moderator Nielsen Hobbs - Editor, The Pink Sheet
  • Panelist Ron Cohen - President and CEO , Acorda Therapeutics
  • Panelist Steve Miller, MD - Chief Medical Officer, Express Scripts
  • Panelist Freda Lewis-Hall - Chief Medical Officer and EVP, Pfizer

2:15 pm 3 pm (45 mins)

Main agenda

Panel Discussion: The Future of Value Based Pricing Initiatives

Hear a panel address value-based pricing initiatives and frameworks.  What are the challenges, opportunities and innovations around value-based initiatives and how do they impact the patient?

  • Moderator Stacy Worthy, Esq. - Executive Director, Aimed Alliance
  • Panelist Randy Burkholder - Vice President, Policy and Research, PhRMA
  • Panelist Robert Popovian - Senior Director, US Government Relations, Pfizer Pharmaceuticals
  • Panelist Steve Miller, MD - Chief Medical Officer, Express Scripts

3 pm 3:30 pm (30 mins)

Main agenda

Networking Break

Location: Salon 

3:30 pm 4:15 pm (45 mins)

Main agenda

Panel Discussion: Priority Review Voucher Proliferation: Bane of FDA, Boon for Industry?

The proliferation of incentives for biopharmaceutical companies has been effective at spurring development of drugs for underserved populations. But just as industry has embraced the value of priority review vouchers, their use can interfere with FDA’s own carefully calibrated priorities. As the list of diseases for which companies can earn a voucher grows, what does the future hold for their use, the lucrative market that has emerged around voucher sales, and their impact on FDA?

  • Moderator Krista Carver - Partner, Covington & Burling LLP
  • Panelist Gayatri Rao, M.D., J.D. - Director for the Office of Orphan Products Development (OOPD) , US Food and Drug Administration (FDA)
  • Panelist Cameron Durrant, MD - Chairman and CEO, KaloBios Pharmaceuticals Inc

4:15 pm 5:15 pm (60 mins)

Main agenda

Panel Discussion: The State of Biosimilars in the US

Delayed guidances on naming and interchangability in the BSUFA user fee agreement have provoked the ire of congress and other stakeholders. What will industry and FDA ask for and receive in the next pact? This session will address the state of biosimiliar drug applications for 2016/17 as well as the biosimiliars industry.

  • Moderator Nielsen Hobbs - Editor, The Pink Sheet
  • Panelist Molly Burich - Government Affairs, Boehringer Ingelheim
  • Panelist Karen Hauda - Senior Director; Clinical, Medical and Regulatory Affairs, Novo Nordisk Inc.
  • Panelist Kimberly Greco - Director of Global Regulatory and Research and Development Policy, Amgen

5:15 pm 6:15 pm (60 mins)

Main agenda

Conference Close / Networking Reception Begins